Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 76, NWS Nashville, TN

June 3, 2001Cannon County, Coffee County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 3, 2001, 10:55 AM CDT for Cannon County, Coffee County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2001, 10:55 AM CDT (15:55 UTC)
Expired
Jun 3, 2001, 11:30 AM CDT
In force
35 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Cannon County, TN, Coffee County, TN

The radar

The Nashville radar (KOHX), 80 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1083 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 031556
SVRBNA

TNC015-031-031630-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1055 AM CDT SUN JUN 3 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHERN CANNON
  COFFEE COUNTIES IN TENNESSEE
  
* UNTIL 1130 AM CDT

* AT 1055 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 12 MILES SOUTHEAST OF MURFREESBORO...MOVING EAST
  AT 40 TO 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR BEECHGROVE AT 1100 AM CDT  
  
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL UP TO QUARTER
SIZE...AND DEADLY LIGHTNING.

$$
JBW
LAT...LON 3579 8639 3561 8639 3558 8571 3580 8570

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 9:52 AM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 3, 9:52 AM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
952 AM CDT SUN JUN 3 2001

WELL...LATEST SURFACE ANALYSIS HAS WARM FRONT ALONG THE WESTERN
OK/KS BORDER TO OKC-LIT-CBM TO NORTH OF BHM. ELEVATED THUNDERSTORMS
HAVE BEEN FORMING ALL NIGHT LONG AND CONTINUE TO AS H8 JET OF 25 TO
30 KTS FEEDS JUICY THETA E AIR NORTH OF THE BOUNDARY.  BNA SOUNDING
WAS VERY STABLE.  HOWEVER...LIT SOUNDING HAS SWEAT NEAR 400...K
INDEX OF 30 AND CAPE OF NEARLY 2000 J/KG. LOTS OF 0-3 SRM HELICITY
TOO. AS WARM FRONT LIFTS NORTHWARD...AND AFTERNOON HEATING
COMMENCES...SHOWERS AND TSRA WILL BECOME LIKELY.  PLAN TO UPDATE THE
ZONES TO RAISE POPS FOR TODAY AND POSSIBLY TONIGHT.

LOOKS LIKE HAIL IS THE PRIMARY THREAT FOR THE MOMENT...HOWEVER AS
THE FRONT MOVES NORTHWARD CELLS MAY DENOTE MORE OF BOWING
CHARACTERISTICS...AND THUS WIND DAMAGE MAY BECOME A THREAT.  SPC
DAY 1 IS ON TARGET WITH A LARGE SLIGHT AREA.

PLAN TO BUMP UP THE POPS...DRASTICALLY...AS CELLS ARE NOW POPPING UP
JUST SOUTH OF THE NASHVILLE AREA. SCOTT DICKSONS EXCELLENT AWIPS
MESOSCALE PROCEDURES SHOWING LOTS OF THETA E ADVECTION AND
MOISTURE TRANSPORT INTO WRN 1/2 OF CWA. SCHROEDER RULE IN EFFECT
TOO...SO LIKELY POPS ARE WARRANTED.

.BNA...NONE.

JDG

In the hours before

Special weather statement, Jun 3, 5:30 AM CDT, 5 hours 25 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-041030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SUN JUN 3 2001

...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT...

THE COLD FRONT THAT PUSHED THROUGH MIDDLE TENNESSEE DURING THE
OVERNIGHT HOURS...WILL RETURN AS A WARM FRONT AROUND MIDNIGHT
TONIGHT. ISOLATED SHOWER AND THUNDERSTORM ACTIVITY WILL DEVELOP IN
THE WESTERN HALF OF THE MIDSTATE THIS AFTERNOON...THEN INCREASE IN
COVERAGE TONIGHT. THE BEST CHANCE FOR RAIN THROUGH EARLY MONDAY
MORNING WILL MAINLY BE WEST OF INTERSTATE 65.

THE BULK OF THE THUNDERSTORM ACTIVITY TODAY AND TONIGHT WILL RESIDE
IN THE CENTRAL PLAINS. HOWEVER...THE WINDS ALOFT WILL TRACK THESE
STORMS TOWARD MIDDLE TENNESSEE. FURTHERMORE...STRENGTHENING LOW LEVEL
WINDS AND RISING ATMOSPHERIC MOISTURE AND INSTABILITY...WILL ALLOW
FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS IN THE MIDSTATE.

SOME OF THE THUNDERSTORMS TONIGHT WILL BE STRONG...AND THERE IS A
SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH THE PRIMARY THREAT BEING
DAMAGING WINDS.

NO OTHER FORM OF HAZARDOUS WEATHER WILL OCCUR.

ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE NEED|ED LATE
TONIGHT AND INTO EARLY MONDAY MORNING.

DICKSON 15
Local storm report, Jun 3, 10:30 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1030 AM CDT SUN JUN 3 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....
4
1006 AM    SPRING HILL               TN   .75 INCH HAIL
06/03/01   MAURY                         MH

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 9:28 AM CDTSevere Thunderstorm WarningOHXHickman32 min
Jun 3, 9:37 AM CDTSevere Thunderstorm WarningOHXMaury53 min
Jun 3, 9:47 AM CDTSevere Thunderstorm WarningOHXWayne73 min
Jun 3, 10:14 AM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Rutherford, Williamson61 min
Jun 3, 11:04 AM CDTSevere Thunderstorm WarningOHXGrundy, Warren41 min
Jun 3, 11:29 AM CDTSevere Thunderstorm WarningOHXLawrence, Lewis, Wayne51 min
Jun 3, 5:45 PM CDTSevere Thunderstorm WarningOHXDavidson, Wilson60 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.